MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 STD PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 STD PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003C1775450
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr).
 
Event or Problem Description
It was reported that during the stent assisted coil embolization procedure, the operator prepared to use the subject microcatheter.The operator applied the steam to shape the subject catheter, however, the outer coating peeled off and the marker was exposed.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr) b1 adverse event/product problem - corrected - no product problem h1 type of reportable event - corrected - no malfunction.H3 device evaluated by mfg ¿updated h3 summary attached - updated due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the device returned together with another microcatheter.An attempt had been made to shape the tip.The distal part of the catheter was found to be bent.The outer layer of the catheter tip had peeled back.There was no coating peeling noted.Functional inspection was not required as the reported event was not confirmed during visual inspection.There was no coating peeling noted.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was not confirmed based on the analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use and there was no damage noted to the packaging prior to opening the packaging.Also additional information indicated that one attempt was made to steam shape the catheter tip, the catheter tip was about 2.5-3cm from the steam source and the tip was steam shaped for 20sec.The other layer of the catheter shaft was damaged, the outer layer had peeled back from the catheter tip which most likely occurred due to excess heat.As per the subject catheter dfu shaping instruction, the catheter tip should be steam shaped for approximately 10 seconds, the additional time may have caused the tip damage.There was no coating peeling identified during analysis.The reported event 'hydrophilic coating peeling' was not confirmed during analysis therefore an assignable cause of not confirmed will be assigned.The catheter outer layer had peeled back from the tip.The catheter tip was damaged which most likely occurred due to excess heat to the catheter tip.The analysed event 'catheter tip damaged' will be assigned use error as the investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.There was a deviation from the supplied dfu that resulted in a different medical product response than intended by the manufacturer or expected by the user.The catheter shaft was found to be bent which most likely occurred due to handling of the device during the steam shaping process.The analysed event 'catheter shaft kinked/bent' will be assigned handling damage as the issue is due to handling of the product or portion of the product during preparation of the product prior to use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
EXCELSIOR XT-17 STD PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19071749
Report Number3008881809-2024-00157
Device Sequence Number15159959
Product Code DQY
UDI-Device Identifier07613252714880
UDI-Public07613252714880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberM003C1775450
Device Lot Number24203497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian